Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva and Fatigue
Mar 15, 1999

J. B.:

Ever since I began taking Sustiva as part of my HAART combo therapy, I've been experiencing nearly debilitating fatigue and having problems with my sleep cyle. Also the very vivid (sometimes quite disturbing) "Sustiva Dreams" are still a problem even after several months on this drug. Am I nuts, or is this "normal"?

Bob Pasadena, CA

PS - I have discussed this with my primary care physician, in whom I have absolute faith, but I'm still worried.

Response from Mr. Molaghan

Hi Bob

No you are not nuts. More than 50% of people who take Sustiva, experience central nervous system side effects. Disturbing dreams and fatigue are quite common. Some patients have described the feeling as having a bad hangover without drinking. For most people these symptoms decrease and eventually disappear after about four to six weeks. However, I work with one patient who has had these symptoms for three months. Have you tried taking two pills at night and one in the morning? This has helped many patients by decreasing the spaced out feeling. Also, we sometimes treat people with a short course of a mild bedtime sedative such as Ativan. You are in the hands of an excellent physician. If these symptoms have been persisting for months, you might want to talk to your doctor about the negative effect the treatment is having on your quality of life. He might have some alternatives. Feel better.


Previous
Re: Is My Fatigue permanent?
Next
FATIGUE DRUG

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement